Jump to content

jackkorner: Night Sweat + Sertraline 25 mg Withdraw


jackkorner

Recommended Posts

I was prescribed Sertraline 25 mg for 30 days. Doctor prescribed me this for treating digestion issues caused by stress.

 

I start taking one 25mg pill at night from 5th jan, But I went cold turkey and stop taking it after 23 Jan. Now after 2-3 days I noticed excessive night sweating but its winter here. On 26 and 27 jan sweating in upper area (chest, face, neck) was quite excessive that I had to change clothes.  I was also feeling hot face and ear. Now sweating is not that bad as it was on 26 or 27th.

 

I believe these are withdrawal symptoms. I am worried how long these symptoms last. I read somewhere that they may subsides in 2-4 weeks. I am now scared, going to a different doctor.

 

 

Please tell me how long these sweating will last.

Link to comment
  • Moderator Emeritus

Welcome jackkorner,

I moved your post to the introductions section because its about your own personal situation.  You can use this thread as your ongoing journal to track progress and communicate with the community if you want to. 

 

What you describe does sound like it could be a withdrawal symptom, excessive sweating, especially at night is quite common.  Its impossible to say how long this will last, but the fact that its improving is a good sign.  You were only on a fairly low dose of sertraline for 18 days, so I wouldn't expect the withdrawal to last a long time.

 

Its never a good idea to go cold turkey off these kinds of drugs, unless you have only been taking them for a few days, a short taper would have been better, but now you are off, after such short term use, I'm hesitant to suggest you reinstate, especially because you only have this one symptom.  But reinstatement of a small dose is an option, then you could begin a slow taper.

 

Here is our reinstatement topic to read through in case its something you would like to consider:

About reinstating and stabilizing to stop withdrawal symptoms

 

If I were you I would give it a few more weeks and you will most likely start to feel better.  I'm glad you stopped taking this drug, why did you decide to stop taking it?  There are much better ways to treat stress, there is no need to take a dangerous, toxic drug.  Some healthy ways to manage stress are exercise, meditation, yoga, relaxation exercises and sometimes counseling.  Have a look through our symptoms and self care section for some ideas:

 

Non-drug techniques to cope with emotional symptoms

 

Magnesium can also be quite calming see: 

Magnesium, nature's calcium channel blocker

 

Please stay in touch and let us know how you are doing.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Administrator

Welcome, jackkorner.

 

What you might do is take 5mg sertraline to see if it stops your symptoms. If it helps, take it for a week a week or more. Then very gradually reduce it every 2-3 weeks. 

 

Please read Tips for tapering off Zoloft (sertraline)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy